Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 15, 2024, 3:02 PM EDT for 4 counties in Michigan. It took effect at Jun 16, 2024, 2:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2024, 3:02 PM EDT (19:02 UTC)
- In effect from
- Jun 16, 2024, 2:00 AM EDT
- Expired
- Jun 17, 2024, 2:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WHUS43 KGRR 151902 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 302 PM EDT Sat Jun 15 2024 MIZ037-043-050-056-160315- /O.NEW.KGRR.BH.S.0006.240616T0600Z-240617T0600Z/ Mason-Oceana-Muskegon-Ottawa- 302 PM EDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT SUNDAY THROUGH LATE SUNDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...From 2 AM EDT Sunday through late Sunday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
3 follow-up statements
939 WHUS43 KGRR 160025 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 825 PM EDT Sat Jun 15 2024 MIZ037-043-050-056-160830- /O.CON.KGRR.BH.S.0006.240616T0600Z-240617T0600Z/ Mason-Oceana-Muskegon-Ottawa- 825 PM EDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT SUNDAY THROUGH LATE SUNDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...From 2 AM EDT Sunday through late Sunday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
225 WHUS43 KGRR 160757 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 357 AM EDT Sun Jun 16 2024 MIZ037-043-050-056-161600- /O.CON.KGRR.BH.S.0006.000000T0000Z-240617T0600Z/ Mason-Oceana-Muskegon-Ottawa- 357 AM EDT Sun Jun 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Through 2 AM Monday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
995 WHUS43 KGRR 161908 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 308 PM EDT Sun Jun 16 2024 MIZ037-043-050-056-170315- /O.CON.KGRR.BH.S.0006.000000T0000Z-240617T0600Z/ Mason-Oceana-Muskegon-Ottawa- 308 PM EDT Sun Jun 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Through 2 AM Monday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 15, 12:48 PM EDT, 2 hours 14 minutes earlier. Its key messages:
- Hotter and More Humid Sunday
- Heat and Humidity Still in the Forecast for Sunday and Next Week
- A Few Chances for Showers and Storms Next Week
Area forecast discussion, Jun 15, 12:48 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1248 PM EDT Sat Jun 15 2024 .KEY MESSAGES... - Hotter and More Humid Sunday - Heat and Humidity Still in the Forecast for Sunday and Next Week - A Few Chances for Showers and Storms Next Week && .DISCUSSION... Issued at 335 AM EDT Sat Jun 15 2024 - Hotter and More Humid Sunday High pressure will bring fair wx today with mostly clear to partly cloudy skies and high temps in the upper 70's to lower 80's. Fair wx will continue tonight as the high pressure ridges moves east of our region. It will become hotter and more humid Sunday as southerly flow waa develops on the back side of the departing ridge. H8 temps moderate to 18-20 C and high temps will reach the 85 to 90 degree range tomorrow. An overall shorter range guidance consensus shows potential for scattered showers and perhaps a few thunderstorms tomorrow mainly north of I-96 as a mid to upper level disturbance moves in from the west. However convective potential will be mitigated significantly by weak instability. The 00Z HREF shows stronger instability tomorrow will stay well to the west to sw of our area. - Heat and Humidity Still in the Forecast for Sunday and Next Week So, while the heat and humidity still look on track for next week there are certainly mixed signals that lead to slightly lower confidence overall. The mixed signals are that while 500mb heights rise into the 590s dm next week there are still disparities in high temperature output. The ECMWF is still very bullish on 90s each day while the GFS holds in the 80s. 590s heights do not happen that often, so those are anomalous values. Conversely, the 850mb temperatures are not all that rare by summer standards in Michigan. A combination of the GFS and ECWMF operational 850mb temperatures range between +16C and +21C from Sunday through Friday. These are very typical 850mb numbers during warm spells, certainly not off the charts. High 850mb temperatures would be in the +22C to +26C range and we are just not seeing that. Ensemble high temperatures at GRR are completely in the 80s in the GFS over the next 10 days. The highest is 89 on Monday. The ECMWF ensemble guidance has 91 almost every day between Sunday and Friday with 94 on Monday being the only outlier. The bottom line is that it will be a warm spell with upper 80s to lower 90s temperatures for highs. Nighttime lows will remain in the 70s for days which does not happen all that often. A prolonged period of warm weather with little relief coming at night, but nothing too atypical for a mid summer warm spell. People without air conditioning will need to be checked on through the week though as the cumulative affect of the warmth will take its toll. Folks working outdoors will need to be prepared for the warmth as well. - A Few Chances for Showers and Storms Next Week The GFS and ECWMF both have a boundary that sags into the area in the mid to late week. Too early to be very confident in how precipitation chances work out though. Moisture associated with the front and potential precipitation could aid in keeping high temperatures in check a bit. We do not have any pops in the forecast that are above 20-30 percent. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1248 PM EDT Sat Jun 15 2024 VFR is likely over the next 18-24 hours, with the main exception being the possibility for showers or thunderstorms near and north of MKG after 15 Z Sunday. Confidence is not high enough to include that in the TAFs at this time. If showers/storms do approach that area, cloud bases would be around 7,000 feet, and visibility would be restricted temporarily by rain. 25 knots of LLWS is likely around 10 to 12 Z. Winds will mostly be from the southeast, becoming gustier late Sunday morning. && .MARINE... Issued at 335 AM EDT Sat Jun 15 2024 Rather minimal wave heights and wind speeds are forecast today. Winds will veer to the southeast and begin to strengthen somewhat late tonight. Winds will become southerly and ramp up to 15 to 25 kts causing wave heights to build particularly across our northern marine zones. A small craft advisory will be needed Sunday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...Duke/Laurens AVIATION...CAS MARINE...Laurens
Hazardous weather outlook, Jun 15, 3:49 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 349 AM EDT Sat Jun 15 2024 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 349 AM EDT Sat Jun 15 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increasing heat and humidity late in the weekend through most of next week will become a a hazard, especially to those more sensitive people such as the elderly. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-160800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 349 AM EDT Sat Jun 15 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves will build Sunday. These conditions may cause hazardous conditions for small craft and swimmers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:56 PM EDT | Small Craft Advisory | GRR | 35 hr |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.